Texas, 2010

Tornadoes and Tropical Storm in Texas, June 30, 2010

June 30, 2010 · NWS CRP · 12 events in 6 counties and zones

Hurricane Alex made its final landfall at 9pm, Wednesday June 30th, along the northern Mexican coast around 110 miles south of Brownsville as a Category 2 storm with maximum sustained winds of 105 mph. Alex was the first Hurricane in June for the Altantic Basin since 1995, and the strongest in the month of June since Hurricane Alma in 1966.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Hurricane Alex made its final landfall at 9pm, Wednesday June 30th, along the northern Mexican coast around 110 miles south of Brownsville as a Category 2 storm with maximum sustained winds of 105 mph. Alex was the first Hurricane in June for the Altantic Basin since 1995, and the strongest in the month of June since Hurricane Alma in 1966. Alex was a very large hurricane with tropical storm force winds extending over 200 miles from the center. Although Alex passed over 200 miles south of Corpus Christi, tropical storm force wind gusts were measured as far north as Port O'Connor, George West, and Cotulla. The strongest winds were observed on the barrier island from Port Aransas to Baffin Bay where peak wind gusts exceeded 60 mph.

Overall, the impacts to the Middle Texas coast were minimal. Storm tides peaked just below 4 feet mean sea level at tide stations along the coast producing flooding along area beaches. About a half dozen tornadoes occurred within the outer rain bands from Alex. These tornadoes caused mostly minor tree damage. Radar indicated the possibility of several more tornadoes, however NWS survey teams were unable to locate any additional damage. Heavy rainfall and flooding proved to be the biggest impact. Rainfall totals of 3 to 6 inches with isolated amounts near 10 inches were observed across South Texas. This resulted in flooding of many roads and farm fields from Alice to Sinton.

Less than $10 thousand in damages occurred from the 6 tornadoes. However, nearly $5.5 million in damages resulted from flooding associated with the heavy rainfall, of which $5.25 million was observed in Webb County from flooding along the Rio Grande. Nearly $1 million in crop damage, mostly to grain and sorghum was observed. In addition, flooding resulted in two fatalities.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 6:02 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 30, 6:02 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
702 AM CDT WED JUN 30 2010

.DISCUSSION...SEE DISCUSSION FOR 12Z TAFS.

&&

.AVIATION...SHOULD GENERALLY SEE MVFR CONDITIONS EVEN OUTSIDE
CONVECTION...BUT CONVECTION WILL GENERALLY BE NEAR OR AROUND FOR
MOST OF THE PERIOD SO DO HAVE AT LEAST -SHRA IN THE TAFS (KLRD
FIRST PERIOD HAS VCSH). DID INCLUDE THUNDER IN TAFS FOR THE
AFTERNOON HOURS WITH ANY AVAILABLE DAYTIME HEATING...AND
OVERNIGHT EASTERN TAFS AS ALEX EXPECTS APPROACHES NORTHERN MEXICAN
COAST. EXPECT CIGS AND VSBYS AT TIMES TO BE AOB IFR CONDITIONS AS
THE RAINFALL WILL BE QUITE HEAVY AT TIMES. GUSTY WINDS FOR MOST OF
THE TAF PERIODS...ESPECIALLY IN SQUALLS. TRIED TO MAKE THE TAFS
SHORT...BUT DID WANT TO INCLUDE PERTINENT INFORMATION IN TEMPO
GROUPS (SUCH AS THE BEST TIMES FOR THUNDER) AS TROPICAL ACTIVITY
GENERALLY IS MORE SHOWERY THAN THUNDER.

&&

.PREV DISCUSSION... /ISSUED 402 AM CDT WED JUN 30 2010/

SHORT TERM (TODAY THROUGH THURSDAY)...IT WILL RAIN...AND RAINFALL
WILL BE HEAVY...SO A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH
THURSDAY BUT WILL LIKELY HAVE TO BE EXTENDED IN TIME. 06Z SOUNDING
FROM KCRP SHOWS 2.66 PWATS...WITH 2.88 PWATS AT KBRO. THESE HIGH
VALUES WILL REMAIN OVER THE AREA FOR AT LEAST THE NEXT TWO
DAYS...SO NEEDLESS TO SAY THAT IS THE MAIN CONCERN FOR THIS
FORECAST PERIOD. WINDS AND QPF FORECASTS ARE BASED ON NHC AND HPC
GUIDANCE...RESPECTIVELY. ONLY POSITIVE THING ABOUT ALL THIS IS
THAT THE DAYTIME TEMPERATURES WILL BE COOLER...WITH HIGHS ON
THURSDAY LIKELY NOT MAKING IT INTO THE 90S ANYWHERE. MUGGY LOWS
TEMPS WITH HIGH MOISTURE CONTENT. NOT MUCH IN SUN...ESPECIALLY
THURSDAY. SQUALLS WILL INCREASE WINDS WHEN THEY MOVE THROUGH...SO
EXPECT HIGHER GUSTS THAN NORMAL. SEE RELATED PRODUCTS FOR MORE
DETAILS.

MARINE (TODAY THROUGH THURSDAY)...WINDS AND SEAS WILL CONTINUE TO
INCREASE...AND BE HIGHER IN SQUALLS. EXPECT SEAS TO INCREASE TO
ABOUT 22 FEET OVER THE SOUTHERN OFFSHORE WATERS LATE THIS
AFTERNOON OR TONIGHT...THEN DECREASE...WITH SEAS ABOUT 13 TO 16
FEET NORTHEAST NEARSHORE. SEAS MAY EVEN BE HIGHER IF ALEX VEERS
FROM ITS FORECAST TRACK (NORTH OR SLOWER) OR INTENSITY (HIGHER).
TROPICAL STORM WARNINGS CONTINUE...WITH WIND GUSTS EVEN HIGHER
IN SQUALLS. RECREATIONAL MARINERS ARE URGED TO REMAIN IN PORT.

LONG TERM(THURSDAY THROUGH TUESDAY)...HURRICANE ALEX SHOULD BE WELL
INLAND BY THE START OF THE EXTENDED PERIOD ACROSS CENTRAL/NORTHERN
MEXICO...WEAKENING STEADILY. HOWEVER...DEEP TROPICAL MOISTURE WILL
CONTINUE TO FLOW INTO SOUTH TEXAS THROUGH THE WEEKEND AND INTO THE
BEGINNING OF NEXT WEEK. THE 00Z GFS ACTUALLY PROGS PWATS AT 2.2-2.6
INCHES ALL THE WAY THROUGH THE END OF THE EXTENDED PERIOD. HIGH
PRESSURE CENTERED OVER MISSOURI FRIDAY WILL SLOWLY MOVE TO THE EAST
AND REMAIN ACROSS THE APPALACHIANS THROUGH THE REST OF THE EXTENDED
PERIOD. THE VERY DEEP MOISTURE ACROSS SOUTH TEXAS WILL ALLOW FOR
TROPICAL DOWNPOURS...AND HEAVY RAINFALL WILL BE POSSIBLE UNDER ANY
SHOWERS OR THUNDERSTORMS THAT FORM. ISOLATED AMOUNTS UP TO 10 INCHES
MAY BE POSSIBLE...ESPECIALLY ALONG THE COASTAL BEND AND SOUTH OF
HIGHWAY 59...BY THE TIME THE WEEKEND IS OUT. KEPT LIKELY POPS GOING
THROUGH FRIDAY NIGHT AND THEN BUMPED UP POPS TO MIDDLE TO HIGH END
CHANCE THROUGH SUNDAY. ALSO UPPED POPS FOR THE REST OF THE EXTENDED
AND HAVE MAINLY CHANCE POPS ACROSS THE EASTERN HALF OF THE AREA
THROUGH THE END OF THE PERIOD DUE TO HIGH MOISTURE AND A POTENTIAL
TROPICAL WAVE.

WITH LIGHT WINDS AND DEEP MOISTURE...THERE WILL BE AN INCREASED RISK
OF TROPICAL FUNNELS/WATER SPOUTS/LAND SPOUTS ACROSS THE COASTAL BEND
AND WATERS. THE PASSAGE OF ALEX WILL ALLOW TEMPERATURES TO BOUNCE
BACK UP TO NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  79  85  79  88  / 100 100 100  70  70
VICTORIA          87  78  85  77  90  /  90  80  80  70  60
LAREDO            90  79  88  79  91  /  90 100 100  70  70
ALICE             86  79  86  76  89  / 100 100 100  70  70
ROCKPORT          87  79  87  81  88  / 100 100  90  70  70
COTULLA           90  77  88  77  90  /  80  80  80  70  70
KINGSVILLE        87  80  87  79  89  / 100 100 100  70  70
NAVY CORPUS       87  81  86  81  88  / 100 100 100  70  70

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ARANSAS...
     CALHOUN...KLEBERG...NUECES...REFUGIO...SAN PATRICIO.

     TROPICAL STORM WIND WARNING UNTIL 3 PM CDT THURSDAY FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...DUVAL...JIM WELLS...
     KLEBERG...NUECES...REFUGIO...SAN PATRICIO.

     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
     WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND
     WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...COASTAL
     WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
     WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

GW/86...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jun 30, 4:49 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 AM CDT WED JUN 30 2010

GMZ230-235-250-255-270-275-TXZ242>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
549 AM CDT WED JUN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A TROPICAL STORM WARNING AND TROPICAL STORM WIND WARNING IS IN
EFFECT UNTIL THURSDAY EVENING. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE COUNTIES OF KLEBERG...NUECES...SAN PATRICIO...ARANSAS...
REFUGIO AND CALHOUN THROUGH THURSDAY. PERIODS OF
SHOWERS...THUNDERSTORMS AND SQUALLS WILL PRODUCE VERY HEAVY
RAINFALL AND WIND GUSTS UP TO 50 MPH AT TIMES. ISOLATED TORNADOES
OR WATERSPOUTS ARE ALSO POSSIBLE...ALONG WITH FLOODING WHERE HEAVY
RAINFALL WILL REMAIN PERSISTENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TROPICAL FUNNELS OR BRIEF TORNADOES OR WATERSPOUTS WILL
BE POSSIBLE THROUGH THURSDAY. WIDESPREAD RAINFALL AMOUNTS OF 4
TO 6 INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 10 TO 15 INCHES
THROUGH THIS WEEKEND. THE LATEST FORECAST FROM THE HURRICANE
CENTER EXPECTS ALEX TO INTENSIFY INTO A CATEGORY 2 HURRICANE AND
MOVE INTO NORTHERN MEXICO EARLY THURSDAY MORNING...AND THEN WEAKEN
AS IT MOVES INLAND. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
THROUGH THE END OF THIS WEEK. FOR MORE INFORMATION ON HURRICANE
ALEX PLEASE VISIT THE NATIONAL HURRICANE CENTER WEBSITE AT
WWW.HURRICANES.GOV.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER EMERGENCY MANAGERS
AND SPOTTERS SHOULD REMAIN INFORMED ON THE LATEST FORECASTS FROM
THE NATIONAL WEATHER SERVICE AND NATIONAL HURRICANE CENTER.
ALSO..REPORT ANY FLOODING OR FUNNEL CLOUDS TO THE NATIONAL WEATHER
SERVICE.

TXZ240-241-011100-
DUVAL-JIM WELLS-
549 AM CDT WED JUN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUVAL AND JIM WELLS COUNTIES
OF SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
A TROPICAL STORM WIND WARNING IS IN EFFECT UNTIL THURSDAY
AFTERNOON. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY.
PERIODS OF SHOWERS...THUNDERSTORMS AND SQUALLS WILL PRODUCE VERY
HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH AT TIMES. ISOLATED
TORNADOES OR WATERSPOUTS ARE ALSO POSSIBLE...ALONG WITH FLOODING
WHERE HEAVY RAINFALL WILL REMAIN PERSISTENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TROPICAL FUNNELS OR BRIEF TORNADOES WILL BE POSSIBLE
THROUGH THURSDAY. WIDESPREAD RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE
EXPECTED WITH ISOLATED TOTALS OF 10 TO 15 INCHES THROUGH THIS
WEEKEND. THE LATEST FORECAST FROM THE HURRICANE CENTER EXPECTS
ALEX TO INTENSIFY INTO A CATEGORY 2 HURRICANE AND MOVE INTO
NORTHERN MEXICO EARLY THURSDAY MORNING...AND THEN WEAKEN AS IT
MOVES INLAND. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
THROUGH THE END OF THIS WEEK. FOR MORE INFORMATION ON HURRICANE
ALEX PLEASE VISIT THE NATIONAL HURRICANE CENTER WEBSITE AT
WWW.HURRICANES.GOV.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER EMERGENCY MANAGERS
AND SPOTTERS SHOULD REMAIN INFORMED ON THE LATEST FORECASTS FROM
THE NATIONAL WEATHER SERVICE AND NATIONAL HURRICANE CENTER.
ALSO..REPORT ANY FLOODING OR FUNNEL CLOUDS TO THE NATIONAL WEATHER
SERVICE.

TXZ229>234-239-011100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-
549 AM CDT WED JUN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY. PERIODS OF
SHOWERS...THUNDERSTORMS AND SQUALLS WILL PRODUCE VERY HEAVY
RAINFALL AND WIND GUSTS UP TO 50 MPH AT TIMES. ISOLATED TORNADOES
OR WATERSPOUTS ARE ALSO POSSIBLE...ALONG WITH FLOODING WHERE HEAVY
RAINFALL WILL REMAIN PERSISTENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TROPICAL FUNNELS OR BRIEF TORNADOES WILL BE POSSIBLE
THROUGH THURSDAY. THE POTENTIAL FOR HEAVY RAINFALL WILL PERSIST
THROUGH THE WEEKEND. WIDESPREAD RAINFALL AMOUNTS OF 4 TO 6 INCHES
ARE EXPECTED WITH ISOLATED TOTALS OF 10 TO 15 INCHES THROUGH THIS
WEEKEND. THE LATEST FORECAST FROM THE HURRICANE CENTER EXPECTS
ALEX TO INTENSIFY INTO A CATEGORY 2 HURRICANE AND MOVE INTO
NORTHERN MEXICO EARLY THURSDAY MORNING...AND THEN WEAKEN AS IT
MOVES INLAND. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
THROUGH THE END OF THIS WEEK. FOR MORE INFORMATION ON HURRICANE
ALEX PLEASE VISIT THE NATIONAL HURRICANE CENTER WEBSITE AT
WWW.HURRICANES.GOV.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER EMERGENCY MANAGERS
AND SPOTTERS SHOULD REMAIN INFORMED ON THE LATEST FORECASTS FROM
THE NATIONAL WEATHER SERVICE AND NATIONAL HURRICANE CENTER.
ALSO..REPORT ANY FLOODING OR FUNNEL CLOUDS TO THE NATIONAL WEATHER
SERVICE.

GW/AK

The radar

The Corpus Christi radar (KCRP), 5 km away, was scanning. The volume nearest the first event began at 16:46 UTC.

Open the radar archive at this moment

Event by event

6 storm surge/tide, 4 tornado, 2 tropical storm. Local standard time, as filed.

Tropical Storm, Nueces

When
June 30, 9:00 AM CST to 9:00 PM CST
Where
Nueces forecast zone
Reported by
Official NWS Observations
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Sustained tropical storm force winds of 45 mph were reported along the barrier islands of Kleberg and Nueces counties, in association with Hurricane Alex. No damage was reported due to these winds. However, please refer to episode and event narratives for further damage associated with tornadoes in the outer rainbands, flooding and storm tide.

Tropical Storm, Kleberg

When
June 30, 9:00 AM CST to 9:00 PM CST
Where
Kleberg forecast zone
Reported by
Official NWS Observations
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Sustained tropical storm force winds of 45 mph were reported along the barrier islands of Kleberg and Nueces counties, in association with Hurricane Alex. No damage was reported due to these winds. However, please refer to episode and event narratives for further damage associated with tornadoes in the outer rainbands, flooding and storm tide.

Storm Surge/Tide, Kleberg

When
June 30, 10:00 AM CST to 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Official NWS Observations
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.

Storm Surge/Tide, Nueces

When
June 30, 10:00 AM CST to 11:59 PM CST
Where
Nueces forecast zone
Reported by
Official NWS Observations
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.

Storm Surge/Tide, San Patricio

When
June 30, 10:00 AM CST to 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Official NWS Observations
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.

Storm Surge/Tide, Refugio

When
June 30, 10:00 AM CST to 11:59 PM CST
Where
Refugio forecast zone
Reported by
Official NWS Observations
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.

Storm Surge/Tide, Aransas

When
June 30, 10:00 AM CST to 11:59 PM CST
Where
Aransas forecast zone
Reported by
Official NWS Observations
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.

Storm Surge/Tide, Calhoun

When
June 30, 10:00 AM CST to 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Storm tides of 2 to 4 feet were observed along the Mid Texas coast, resulting in minor beach erosion, to mainly the dunes of the barrier islands. Most beaches were flooded and closed, including Padre Island National Seashore and Mustang Island, from Port Aransas to Corpus Christi. In Calhoun County, Ocean Drive from Magnolia Beach to Indianola was flooded and closed. Indianola was completely cut off, with only very minor flooding of a fishing store occurring.

Tornado, Refugio

When
June 30, 10:46 AM CST to 10:55 AM CST
Where
Refugio County, 9.67 mi SW of Maudlowe to 5.64 mi SE of Greta
Rating
EF0
Path length
7.07 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
28.328, -97.020

A tornado was observed in an open field northwest of the Aransas Wildlife Refuge by Park Officials. A NWS Storm Survey concluded the tornado was estimated to be on the ground for roughly 7 miles as it moved west-southwest over open country, just north of FM 774. Winds were estimated to be 65 mph. This tornado occurred in the outer rainbands of Hurricane Alex.

Tornado, Nueces

When
June 30, 1:30 PM CST to 1:31 PM CST
Where
Nueces County, 1.94 mi N of Banquete to 1.92 mi N of Banquete
Rating
EF0
Path length
0.14 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
27.828, -97.796

A NWS Storm Survey Team found evidence of a very brief tornado touchdown along FM 666, between Banquete and CR 44. Several mesquite trees were almost uprooted and a telephone line pulled down to the ground. Winds were estimated to be around 65 mph, with a path length of roughly 50-100 yards. This tornado occurred in the outer rainbands of Hurricane Alex.

Tornado, Refugio

When
June 30, 2:10 PM CST to 2:11 PM CST
Where
Refugio County, 4.63 mi NNE of Bayside to 4.61 mi NNE of Bayside
Rating
EF0
Path length
0.13 mi
Path width
30 yd
Reported by
Law Enforcement
Coordinates
28.165, -97.203

Aransas County law enforcement received several reports of a brief tornado touchdown over open county near Mission Bay, north-northeast of Bayside. This tornado occurred in the outer rainbands of Hurricane Alex.

Tornado, Aransas

When
June 30, 8:41 PM CST to 8:42 PM CST
Where
Aransas County, 0.58 mi N of Lamar to 0.52 mi NW of Lamar
Rating
EF0
Path length
0.55 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
28.138, -96.979

A NWS Storm Survey confirmed a tornado touched down just outside of Goose Island State Park and moved southwest into the park. Medium to large tree limbs were snapped along a roughly 1/2 mile track. Winds were estimated to be 65 mph. This tornado occurred in the outer rainbands of Hurricane Alex.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Storm Surge/Tide
Water pushed ashore above the normal tide by a storm’s winds and low pressure.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, June 2010The 2010 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254520, 254521, 254531, 254532, 254533, 254534, 254535, 254536, 248772, 248773, 248775, 248774.